Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 82, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2008, 4:08 AM CDT for Linn County, Miami County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2008, 4:08 AM CDT (09:08 UTC)
- Expired
- May 24, 2008, 5:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Linn County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 240908
SVREAX
KSC107-121-241000-
/O.NEW.KEAX.SV.W.0082.080524T0908Z-080524T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 AM CDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINN COUNTY IN EAST CENTRAL KANSAS
MIAMI COUNTY IN EAST CENTRAL KANSAS
* UNTIL 500 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF EDGERTON TO 11
MILES WEST OF OSAWATOMIE TO 6 MILES WEST OF BLUE MOUND...AND MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARKER AND BLUE MOUND BY 415 AM CDT.
OSAWATOMIE BY 420 AM CDT.
PAOLA...MOUND CITY AND FONTANA BY 430 AM CDT.
PRESCOTT...PLEASANTON AND LA CYGNE BY 435 AM CDT.
LOUISBURG BY 445 AM CDT.
THE TOWNS OF BEAGLE...WAGSTAFF...NEW LANCASTER...HILLSDALE...CHILES
AND BUCYRUS ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3803 9507 3874 9505 3874 9462 3803 9462
TIME...MOT...LOC 0908Z 259DEG 39KT 3871 9524 3846 9512
3806 9509
$$
STOFLET2 follow-up statements
000
WWUS53 KEAX 240945
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 AM CDT SAT MAY 24 2008
KSC107-121-241000-
/O.CON.KEAX.SV.W.0082.000000T0000Z-080524T1000Z/
MIAMI KS-LINN KS-
445 AM CDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN AND MIAMI
COUNTIES IN EAST CENTRAL KANSAS UNTIL 500 AM CDT...
AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRING HILL TO FONTANA TO PLEASANTON TO PRESCOTT...
MOVING EAST AT 37 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LOUISBURG BY 455 AM CDT.
THE TOWNS OF CHILES AND BUCYRUS ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3803 9507 3874 9505 3874 9462 3803 9462
TIME...MOT...LOC 0945Z 264DEG 32KT 3871 9482 3845 9475
3824 9468 3806 9467
$$
STOFLET000
WWUS53 KEAX 240958
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 AM CDT SAT MAY 24 2008
KSC107-121-241008-
/O.EXP.KEAX.SV.W.0082.000000T0000Z-080524T1000Z/
MIAMI KS-LINN KS-
458 AM CDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR LINN AND MIAMI COUNTIES IN
EAST CENTRAL KANSAS WILL EXPIRE AT 500 AM CDT...
AT 456 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3803 9507 3874 9505 3874 9462 3803 9462
TIME...MOT...LOC 0958Z 264DEG 32KT 3872 9467 3846 9460
3825 9453 3807 9452
$$
STOFLETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:24 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 24, 12:24 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1224 AM CDT SAT MAY 24 2008 ...AVIATION DISCUSSION... .DISCUSSION... NEEDED TO LOWER MIN TEMPERATURES OVER NORTHERN PORTIONS OF CWA AS STIFF EASTERLY BOUNDARY LAYER WINDS CONTINUE TO DRAW IN DRIER AIR FROM IL. WARM FRONT LIES NEAR LINN AND BATES COUNTIES BUT SEE NO SIGN OF THIS BOUNDARY LIFTING NORTH OVERNIGHT. CLOUDS HAVE INCREASED/THICKENED NORTH OF THE FRONT AND EXPECT TO SEE CLOUDY SKIES FOR THE REST OF THE NIGHT. SEVERAL CONVECTIVE COMPLEXES OVER KS INTO NE APPEAR TO BE MORPHING INTO ONE LINEAR MCS WITH SEVERAL SUPERCELLS PRECEDING IT OVER CENTRAL KS. BACKING OF THE 850MB WINDS IN ADVANCE OF THIS CONVECTION PLUS THE PRIMARY UPPER TROUGH SHOWING NO SIGNS OF MOVING EAST WILL WILL KEEP THIS COMPLEX OF STORMS FROM ADVANCING TOO FAST TO THE EAST. NONETHELESS...AS THIS SYSTEM EVOLVES OVERNIGHT IT EASILY COULD HOLD TOGETHER LONG ENOUGH TO REACH THE WESTERN CWA BY DAYBREAK SATURDAY. UNTIL THEN WILL STRIP AWAY POPS TILL AFT MIDNIGHT. MJ && .PREV DISCUSSION... /419 PM CDT FRI MAY 23 2008/ COMPLEX WEATHER PATTERN CONTINUES TO MAKE FORECASTS NOT SO CLEAR CUT. WESTERN UPPER LEVEL CUT OFF LOW PRESSURE IS FORECAST TO SPLIT INTO TWO PARTS ON SATURDAY...WITH ONE PORTION LIFTING INTO THE NORTHERN PLAINS WHILE THE OTHER PORTION RETROGRADES TO THE WEST COAST. AS THE LOW MOVES INTO THE NORTHERN PLAINS...THE UPPER RIDGE THAT HAS BEEN OVER THE FORECAST AREA WILL BE MOVING EAST OF THE REGION AND A SOUTHWEST FLOW WILL SET UP BY SATURDAY NIGHT. AS THE NORTHERN PLAINS SHORT WAVE MERGES WITH A TROUGH OVER EASTERN CANADA ON SUNDAY NIGHT...IT WILL START TO SUPPRESS THE UPPER RIDGE OVER THE SOUTHEASTERN PART OF THE COUNTRY. AT THE SURFACE...THE WARM FRONT THAT CURRENTLY RESIDES IN SOUTHWEST MISSOURI AND SOUTHEAST KANSAS SHOULD JUMP NORTH BY SUNDAY MORNING AS A SURFACE HIGH MOVES FROM THE GREAT LAKES INTO THE EASTERN PART OF THE COUNTRY...SETTING UP A STRONG RETURN FLOW ACROSS THE FORECAST AREA. THIS WILL PUT THE FORECAST AREA IN A WARM AND HUMID AIR MASS FOR THE SUNDAY AND MONDAY TIME FRAME. THEN AS HIGH PRESSURE STARTS TO BUILD IN FROM SOUTH CENTRAL CANADA ON MONDAY...ASSOCIATED WITH THE EASTERN CANADIAN SHORT WAVE TROUGH...A COLD FRONT WILL START TO SLIDE SOUTH INTO THE FORECAST AREA. THIS FRONT SHOULD MOVE SOUTH OF THE FORECAST AREA BY TUESDAY MORNING. THE WARM FRONT TO THE SOUTH OF THE FORECAST AREA THIS AFTERNOON...MAY PROVIDE ENOUGH FOCUS FOR A FEW THUNDERSTORMS TO DEVELOP ALONG AND JUST TO ITS NORTH WHERE SOME WEAK THETA E ADVECTION IS APPARENT ON THE 850 MB SURFACE. IF THESE STORMS DO POP UP...THEY WOULD HAVE THE POTENTIAL OF PRODUCING HAIL AND STRONG WINDS. ANY DEVELOPMENT THIS EVENING SHOULD BE SOMEWHAT DIURNALLY DRIVEN...SO WOULD EXPECT BY SHORTLY AFTER SUNSET THE ACTIVITY WOULD BE DYING DOWN...AS THE STRONG BACKED LLJ FOCUSES ON THE SEVERE CONVECTION OUT IN WESTERN KANSAS. OVERNIGHT TONIGHT...THERE WILL BE A CHANCE THAT A STORM COMPLEX IN KANSAS WOULD TRY TO BUILD TO THE EAST INTO EASTERN KANSAS AND WESTERN MISSOURI...BUT THE MORE LIKELY FOCUS WILL STAY TO THE WEST OF THE FORECAST AREA IN THE MAIN THETA E AXIS ACROSS CENTRAL KANSAS. FOR SATURDAY AFTERNOON AND EVENING...AGAIN CONCERN FOCUSES ON THE WARM FRONT WHICH SHOULD BECOME MORE ORIENTED NORTHWEST TO SOUTHEAST FROM EASTERN NEBRASKA TO SOUTHWEST MISSOURI. CONVECTION WILL BE POSSIBLE ALONG AND AHEAD OF THE DRY LINE WHICH SHOULD BE FURTHER TO THE EAST...IN CENTRAL KANSAS...WITH THE STORMS POSSIBLY DEVELOPING AS FAR EAST AS WESTERN MISSOURI. ON SUNDAY...WITH THE OUTLOOK AREA IN THE WARM SECTOR...A MORE SUMMERLIKE REGIME WILL BE OCCURRING...WITH CONVECTION POSSIBLE JUST ABOUT ANYWHERE IN THE FORECAST AREA. MODELS SHOW LITTLE IN THE WAY OF A CAP...SO CONVECTION COULD GET GOING FAIRLY EARLY...ESPECIALLY IF ANY KIND OF WEAK SHORT WAVES EXIST IN THE SOUTHWEST FLOW ACROSS THE REGION. ON MONDAY WITH THE COLD FRONT DROPPING SOUTH INTO THE REGION...IT SHOULD PROVIDE THE MAIN FOCUS FOR STORM DEVELOPMENT...AND WILL CONTINUE TO DO SO UNTIL IT EXITS THE REGION. WITH THE WEST TO EAST ORIENTATION OF THIS BOUNDARY...THERE IS A CONCERN FOR TRAINING OF THUNDERSTORMS AS THIS FRONT SLOWLY MOVES SOUTH...SO FLOODING MAY BECOME AN ISSUE. WE MAY END UP WITH A FLOOD WATCH BEFORE THIS HOLIDAY WEEKEND IS OVER. FOR THE MID WEEK TO LATE WEEK PERIOD...A BRIEF DRY PERIOD WILL BE POSSIBLE FOR WEDNESDAY...BUT AFTER THAT...WITH ONLY A WEAK UPPER RIDGE ACROSS THE REGION...ANY MINOR SHORT WAVES CRESTING THIS RIDGE WOULD HAVE THE POTENTIAL OF SETTING OFF CONVECTION. CURRENTLY MODELS ARE SUGGESTING A WAVE ON LATE THURSDAY NIGHT AND INTO FRIDAY MAINLY TARGETING THE NORTHERN PORTIONS OF MISSOURI. WILL HAVE SOME LOW POPS TO COVER THAT POSSIBILITY. PC && .AVIATION... FOR THE 06Z TAFS...BAND OF SHOWERS AND THUNDERSTORMS WHICH FORMED FROM SOUTHEAST NE THROUGH NORTHEAST KS WILL LIKELY PASS THROUGH THE STJ TERMINAL BETWEEN 06-08Z WITH VFR CEILINGS. OTHERWISE...VFR CEILINGS AT MCI AND MKC WILL SHORTLY DROP INTO THE MVFR CATEGORY UNDER A STIFF EASTERLY SURFACE WIND. LARGE AREA OF CONVECTION OVER CENTRAL KS WILL LIKELY WEAKEN AS IT NEARS THE KS/MO STATE LINE TOWARDS DAYBREAK. WILL GO WITH VCTS STARTING AROUND 09Z-10Z AND END BY MID MORNING. AMENDMENTS LIKELY IF ACTIVITY DOES NOT WEAKEN FAST ENOUGH. MVFR CEILINGS WILL THIN/SCATTER OUT BY EARLY AFTERNOON. WITH THE WARMFRONT LIKELY IN THE VICINITY OF THE TERMINALS WILL LEAVE THE PROB30 GROUP GOING FOR THUNDERSTORMS DURING THE AFTERNOON HOURS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 23, 1:02 PM CDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT FRI MAY 23 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. DEPENDING ON HOW WARM AFTERNOON TEMPERATURES CAN REACH LATE THIS AFTERNOON...AREAS SOUTH AND WEST OF A LINE FROM TARKIO TO RICHMOND TO MACON WILL SEE THE HIGHEST PROBABILITIES OF ANY THUNDERSTORM DEVELOPMENT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM MAY BE POSSIBLE WITH LARGE HAIL AND LOCALLY HEAVY RAINFALL THE PRIMARY THREAT. THUNDERSTORMS WHICH DEVELOP ACROSS WESTERN KANSAS LATER TONIGHT MAY REACH TOWARDS THE WESTERN PORTIONS OF THE OUTLOOK AREA TOWARDS SATURDAY MORNING. IF THUNDERSTORMS CAN HOLD TOGETHER AS THEY MOVE EAST...AN ISOLATED STRONG THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AFTERNOON AND EVENING...THERE WILL BE THE POTENTIAL OF SEVERE STORMS DEVELOPING IN NORTHEAST KANSAS AND SOUTHEAST NEBRASKA...THAT COULD ALSO IMPACT THE NORTHWEST PORTIONS OF MISSOURI SATURDAY EVENING...MAINLY WEST OF INTERSTATE 35. NORTHEAST KANSAS...INCLUDING THE TROY...EFFINGHAM AND ATCHISON AREAS WOULD BE THE MORE FAVORED AREA FOR TORNADIC DEVELOPMENT WITH THESE STORMS. ON SUNDAY...WITH A SUMMER LIKE AIRMASS ACROSS THE OUTLOOK AREA...PULSE TYPE AFTERNOON THUNDERSTORMS MAY DEVELOP...SOME WHICH COULD PRODUCE DAMAGING WINDS OR HAIL. THEN SUNDAY NIGHT...A THUNDERSTORM COMPLEX MAY FORM OVER IOWA AND SOUTHEAST NEBRASKA THAT COULD MOVE SOUTH INTO EXTREME NORTHERN MISSOURI DURING THE LATE NIGHT HOURS. THESE STORMS WOULD BE CAPABLE OF PRODUCING STRONG WINDS...HAIL AND VERY HEAVY RAINFALL...WHICH COULD CAUSE FLOODING PROBLEMS. THESE STORMS MAY BE ONGOING ACROSS NORTHERN MISSOURI MONDAY MORNING...AS A COLD FRONT MOVES SOUTH INTO THE REGION. ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THIS FRONT AS IT MOVES TO THE SOUTH WILL BE POSSIBLE MONDAY AFTERNOON...MONDAY NIGHT AND INTO TUESDAY. THIS MAY PRODUCE REPEATED ROUNDS OF STORMS ACROSS MISSOURI AND EASTERN KANSAS...AND FLOODING WILL BE A CONCERN. AS THE COLD FRONT DROPS SOUTH OF MISSOURI TUESDAY NIGHT...THE THREAT OF STRONG STORMS WILL DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE HOLIDAY WEEKEND...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. REPORTS OF FLOODING ARE ALSO REQUESTED. PC
In the hours before
Special weather statement, May 24, 12:31 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1231 AM CDT SAT MAY 24 2008 MOZ001-240600- ATCHISON- 1231 AM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN ATCHISON COUNTY UNTIL 100 AM CDT... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ROCKPORT...OR 10 MILES NORTHWEST OF TARKIO...MOVING NORTH AT 35 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN ATCHISON COUNTY. HAIL TO PENNY SIZE...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. STOFLET
Special weather statement, May 24, 1:12 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 112 AM CDT SAT MAY 24 2008 MOZ001-002-240645- ATCHISON-NODAWAY- 112 AM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHWESTERN NODAWAY COUNTIES UNTIL 145 AM CDT... AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRFAX...OR 8 MILES SOUTH OF TARKIO... MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... TARKIO BY 120 AM CDT. THE TOWN OF WESTBORO IS ALSO IN THE PATH OF THIS STORM. HAIL TO PENNY SIZE...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. STOFLET
Local storm report, May 24, 1:39 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
139 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL NW TARKIO 40.44N 95.38W
05/24/2008 E0.88 INCH ATCHISON MO PUBLIC
&&
STOFLETSpecial weather statement, May 24, 3:11 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 311 AM CDT SAT MAY 24 2008 MOZ001-011-240845- ATCHISON-HOLT- 311 AM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND NORTHWESTERN HOLT COUNTIES UNTIL 345 AM CDT... AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF ROCKPORT TO 11 MILES WEST OF ROCKPORT TO 16 MILES WEST OF CRAIG... MOVING NORTHEAST AT 44 MPH. THESE STORMS WILL BE NEAR... CRAIG AND ROCKPORT BY 325 AM CDT. MOUND CITY AND FAIRFAX BY 330 AM CDT. TARKIO BY 335 AM CDT. THE TOWNS OF PHELPS CITY...BIG LAKE...FORTESCUE...WATSON...CORNING... BIGELOW AND WESTBORO ARE ALSO IN THE PATH OF THESE STORMS. UP TO PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. STOFLET
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.